dc.contributor.author | Huang, Xingguo | |
dc.contributor.author | Greenhalgh, Stewart | |
dc.date.accessioned | 2020-04-15T11:54:15Z | |
dc.date.available | 2020-04-15T11:54:15Z | |
dc.date.issued | 2019 | |
dc.Published | Huang X, Greenhalgh S. Traveltime approximation for strongly anisotropic media using the homotopy analysis method. Geophysical Journal International. 2019;216(3):1648-1664 | eng |
dc.identifier.issn | 0956-540X | en_US |
dc.identifier.issn | 1365-246X | en_US |
dc.identifier.uri | https://hdl.handle.net/1956/21870 | |
dc.description.abstract | Traveltime approximation plays an important role in seismic data processing, for example, anisotropic parameter estimation and seismic imaging. By exploiting seismic traveltimes, it is possible to improve the accuracy of anisotropic parameter estimation and the resolution of seismic imaging. Conventionally, the traveltime approximations in anisotropic media are obtained by expanding the anisotropic eikonal equation in terms of the anisotropic parameters and the elliptically anisotropic eikonal equation based on perturbation theory. Such an expansion assumes a small perturbation and weak anisotropy. In a realistic medium, however, the assumption of small perturbation likely breaks down. We present a retrieved zero-order deformation equation that creates a map from the anisotropic eikonal equation to a linearized partial differential equation system based on the homotopy analysis method. By choosing the linear and nonlinear operators in the retrieved zero-order deformation equation, we develop new traveltime approximations that allow us to compute the traveltimes for a medium of arbitrarily strength anisotropy. A comparison of the traveltimes and their errors from the homotopy analysis method and from the perturbation method suggests that the traveltime approximations provide a more reliable result in strongly anisotropic media. | en_US |
dc.language.iso | eng | eng |
dc.publisher | Oxford University Press | en_US |
dc.title | Traveltime approximation for strongly anisotropic media using the homotopy analysis method | en_US |
dc.type | Peer reviewed | |
dc.type | Journal article | |
dc.date.updated | 2020-02-12T08:33:57Z | |
dc.description.version | publishedVersion | en_US |
dc.rights.holder | Copyright The Author(s) 2018. Published by Oxford University Press on behalf of The Royal Astronomical Society. All rights reserved | en_US |
dc.identifier.doi | https://doi.org/10.1093/gji/ggy524 | |
dc.identifier.cristin | 1643781 | |
dc.source.journal | Geophysical Journal International | |
dc.relation.project | Norges forskningsråd: 267769 | |